advertisement
Question
Posted by: Wieletjies | 2010/07/26

How To Get Off Anti-Depressants

Afternoon,

I am currently on Faverin 100. I understand that you can not leave anti-depressant tablets just in one shot. What will the procedure be so that I can come off these tablets completely. At the moment I don''t really have the finance to go back to my psyciatrist to ask him for help.

I have noticed that I am more down with these tablets than with-out. I am more sleepy with it. Sometimes it takes all effort just to get myself motivated to do something. And it does affect my work. I do have a bit of a concetration problem and this doesn''t help much for it.

My main mission is to get off these tablets and control my depression with diet and exercise. These two really helps for it and I am ussually in a much better mood if I eat right and do my walks more often.

Your input regarding thiswould greatly be appreciated.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

How I wish psychiatrists and other doctors would recognize this as part of their duty when prescribing ay medication, to advise you from the start when and how to come off the medicine.
Remember, folks, also that the Pharmacist has the same duty, and is also paid to do so, and is another resource you can draw on with such questions.
Let's se. Faverin is one of the SSRI antidepressants ( same family as Prozac etc ) with the chemical name of Fluvoxamine, and also sold as Luvox.
What I don't know from your message, for instance is how long you have been taking the drug.
If you are still in the early weeks of taking it, you may still be experiencing side-effects which are likely to fade after a couple of weeks, just as any benefits in reducing depression, will NEVER be immediate, and can take 2 to 3 weeks to fully develop.
So if you are perhaps considering giving up on the treatment before it's had a fair chance to show if it will help, that might not be a good idea.
If you have been on it for some time, and find you are feeling no less depressed and even, as you say, a bit more so, then it appears that this particular drug is not suited to you ( only around 70% of people tried on any of the available antidepressants find i suits them well, and others need to try a different med to find what suits them best ).
You're right that healthy diet and an appropriate amount of exercise can be really helpful.
Coming of a med like these ADs, means reducing the dose every few days, by a modest amount ( depending on the form you have received it in - for instance, a tablet may be breakable in halk, a capsule can't ). After a few days on a slightly lower dose, if feeling no worse, another drop can be tried. If symptoms arise after a particular drop in level, return to the last dose on which you felt OK, and then after a few more days, drop again, but pace the reductions in dose more gradually. If you have problems, consult your pharmacist and also you should be able to call your psychiatrist's office for phone advice on this point

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/07/26

How I wish psychiatrists and other doctors would recognize this as part of their duty when prescribing ay medication, to advise you from the start when and how to come off the medicine.
Remember, folks, also that the Pharmacist has the same duty, and is also paid to do so, and is another resource you can draw on with such questions.
Let's se. Faverin is one of the SSRI antidepressants ( same family as Prozac etc ) with the chemical name of Fluvoxamine, and also sold as Luvox.
What I don't know from your message, for instance is how long you have been taking the drug.
If you are still in the early weeks of taking it, you may still be experiencing side-effects which are likely to fade after a couple of weeks, just as any benefits in reducing depression, will NEVER be immediate, and can take 2 to 3 weeks to fully develop.
So if you are perhaps considering giving up on the treatment before it's had a fair chance to show if it will help, that might not be a good idea.
If you have been on it for some time, and find you are feeling no less depressed and even, as you say, a bit more so, then it appears that this particular drug is not suited to you ( only around 70% of people tried on any of the available antidepressants find i suits them well, and others need to try a different med to find what suits them best ).
You're right that healthy diet and an appropriate amount of exercise can be really helpful.
Coming of a med like these ADs, means reducing the dose every few days, by a modest amount ( depending on the form you have received it in - for instance, a tablet may be breakable in halk, a capsule can't ). After a few days on a slightly lower dose, if feeling no worse, another drop can be tried. If symptoms arise after a particular drop in level, return to the last dose on which you felt OK, and then after a few more days, drop again, but pace the reductions in dose more gradually. If you have problems, consult your pharmacist and also you should be able to call your psychiatrist's office for phone advice on this point

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement